Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 52, NWS Duluth, MN

August 8, 2000Itasca County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Aug 8, 2000, 5:54 PM CDT for Itasca County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2000, 5:54 PM CDT (22:54 UTC)
Expired
Aug 8, 2000, 6:30 PM CDT
In force
36 min
Issued by
NWS Duluth, MN
Area
Whole counties

County Itasca County, MN

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 10.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2000-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2000-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDLH 082255
SVRDLH
MNC061-092330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
554 PM CDT TUE AUG 8 2000

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ITASCA COUNTY IN MINNESOTA

* UNTIL 630 PM CDT

* AT 554 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES
  WEST OF ROSY...OR ABOUT 24 MILES NORTHEAST OF BEMIDJI...MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSY AROUND 600 PM CDT
  SQUAW LAKE AROUND 615 PM CDT
  MAX AROUND 625 PM CDT
  INGER AROUND 630 PM CDT

THIS IS A DANGEROUS STORM WITH DAMAGING HAIL OVER ONE INCH...STAY
INDOORS AWAY FROM WINDOWS.

DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE
LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

$$
SS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:30 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Aug 8, 1:30 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
130 PM CDT TUE AUG 8 2000

THE OBVIOUS PROBLEM OF THE DAY IS LINE OF NEAR-SVR TSTMS CURRENTLY
OVR CWA. SFC PLOTS STILL A LTL DATA-SPARSE...SO MSAS MAY BE
SUSPECT...BUT DPTS APPEAR TO BE IN THE LOW-MID 60S WITH UPR 60S JUST
UPSTREAM. AXIS OF -8 SFC LI/S LIKEWISE JUST BEHIND SFC TROF WHERE
SUNSHINE IS MUCH STRONGER. CLD CVR JUST AHD OF TROF LIMITING SFC HTG
SOMEWHAT...SO INITIALLY COOL BLYR IS STILL SUPPRESSING CNVCTV ACTVTY
TO BLO SVR LIMITS FOR THE MOST PART...EXCEPT FOR XTRM SRN END OF
LINE BTWN GPZ AND BRD. MAY STILL SEE SOME WRNGS FOR S/C ZONES YET
THIS AFTN. AS FOR THE FUTURE...MODELS STILL NOT ALL IN YET AFTR
GATEWAY PROB...BUT ALL SEEM TO HAVE INITIALIZED WELL AND ARE SHOWING
SIMILAR MVMT OF SYS TO THE E. PREFER ETA/S SLIGHTLY FASTER MVMT IN
VIEW OF 95 KT VORT MAX PASSING ACRS SRN MN TNGT. AMS OVR OUR CWA
STABILIZES RAPIDLY AFT 06Z AS S/WV AND VORT MAX PUSH ON TO THE EAST
AND SFC HTG ENDS. DEPENDING ON EXACT PICTURE JUST BEFORE ZFP
TRANSMIT TIME...WILL PRBLY DROP MENTION OF EVENING TSTMS/PCPN IN WRN
ZONE GROUPS...KEEP THEM FOR EVENING IN CENTRAL ZONES...AND THROUGH
THE NIGHT FOR ERN WI ZONES. FWC ONLY MOS DATA AVAIL ATTM...BUT
APPEARS ACCEPTABLE...SHOWING WARMING TREND NXT COUPLE DAYS WITH LESS
CLD CVR OVERCOMING WK CAA AHD OF APPROACHING SFC HIGH.

.DLH...NONE.

ERF

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 1:01 PM CDTSevere Thunderstorm WarningDLHAitkin29 min
Aug 8, 1:49 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis41 min
Aug 8, 5:02 PM CDTSevere Thunderstorm WarningDLHPine43 min
Aug 8, 5:18 PM CDTTornado WarningDLHPine42 min
Aug 8, 5:34 PM CDTSevere Thunderstorm WarningDLHPine56 min
Aug 8, 6:55 PM CDTSevere Thunderstorm WarningDLHCass65 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.